Alert archive / California / Small Craft Advisories in 2017
Small Craft Advisory 246, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this small craft advisory at Nov 5, 2017, 2:47 AM PST. It took effect at Nov 5, 2017, 10:00 AM PST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Nov 5, 2017, 2:47 AM PST (10:47 UTC)
- In effect from
- Nov 5, 2017, 10:00 AM PST
- Expired
- Nov 5, 2017, 8:00 PM PST
- In force
- 10 hr
- Issued by
- NWS San Francisco Bay Area, CA
The text
As transmitted.
433 WHUS76 KMTR 051047 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 247 AM PST SUN NOV 5 2017 PZZ565-051900- /O.NEW.KMTR.SC.Y.0246.171105T1800Z-171106T0400Z/ COASTAL WATERS FROM POINT PINOS TO POINT PIEDRAS BLANCAS CALIFORNIA OUT TO 10 NM- 247 AM PST SUN NOV 5 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 8 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM PST THIS EVENING. * WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND/OR STEEP WAVES ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
2 follow-up statements
850 WHUS76 KMTR 051717 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 917 AM PST SUN NOV 5 2017 PZZ565-060130- /O.CON.KMTR.SC.Y.0246.171105T1800Z-171106T0400Z/ POINT PINOS TO POINT PIEDRAS BLANCAS TO 10 NM- 917 AM PST SUN NOV 5 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING... * WINDS...NORTHWEST 10 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS...3 TO 5 FEET. * WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND/OR STEEP WAVES ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
685 WHUS76 KMTR 052218 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 218 PM PST SUN NOV 5 2017 PZZ565-060400- /O.CON.KMTR.SC.Y.0246.000000T0000Z-171106T0400Z/ POINT PINOS TO POINT PIEDRAS BLANCAS TO 10 NM- 218 PM PST SUN NOV 5 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING... * WINDS...NORTHWEST 10 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS...3 TO 5 FEET. * WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND/OR STEEP WAVES ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this small craft advisory went out at Nov 4, 10:22 PM PDT, 5 hours 25 minutes earlier.
Area forecast discussion, Nov 4, 10:22 PM PDT, 5 hours 25 minutes before
Area Forecast Discussion
National Weather Service San Francisco Bay Area
1022 PM PDT Sat Nov 4 2017
.SYNOPSIS...Expect clearing skies overnight along with cool
temperatures, especially in the North Bay Valleys where patchy
frost is possible by daybreak Sunday. The next weak cold front is
expected to dissipate as it moves into the North Bay late Sunday
and Sunday night, but it may produce a few light showers across
the northern portion of our region. A stronger and wetter system,
with locally gusty winds, is forecast to impact the region from
Wednesday afternoon through Wednesday night. The weather pattern
will likely remain unsettled after that with rain chances
continuing perhaps into Friday.
&&
.DISCUSSION...As of 9:15 PM PDT Saturday...A weak cold front
dissipated across Monterey and San Benito counties early this
evening and radar currently shows all shower activity has ceased.
A recent forecast update included removing all rain chances
tonight except the far southeast corner of our forecast area.
Satellite shows skies are clearing from north to south across our
forecast area this evening. With clearing skies and a relatively
cool airmass in place, look for chilly overnight low temperatures,
particularly in the North Bay Valleys. Patchy frost is possible
in the North Bay Valleys for a few hours around sunrise Sunday.
Otherwise Sunday is expected to be a partly cloudy and dry day for
most of our area, along with seasonably cool temperatures.
Evening satellite also shows a cold upper trough along the coast
of the Pacific Northwest this evening. This trough is forecast to
track to the southeast overnight and into Sunday morning, dragging
a weak and dissipating surface cold front into the northern
portion of our area by late Sunday. Most models indicate this
front will have insufficient strength or moisture for rainfall
production in our area. However, the NAM continues to forecast a
band of light precip making its way into northwest Sonoma County
by late Sunday afternoon and south into Marin County by Sunday
night. So will leave slight chance POPs in for the northern
portion of our forecast area for late tomorrow and tomorrow night,
but expect no more than isolated light showers or sprinkles from
this system.
Monday and Tuesday are shaping up to be mostly clear and pleasant
days with highs mostly in the 60s. Nights will continue to be
cool, especially on Monday night when patchy frost is once again a
possibility in the coldest inland valleys.
An upper trough currently located over the Bering Straight is
forecast to dig south and form a cutoff low over the Gulf of
Alaska by Sunday night. That low is then forecast to drop south
off the coast of the Pacific Northwest by Tuesday night and then
track eastward on Wednesday. Warm advection rainfall in advance of
this system may develop over the North Bay and coastal areas south
of the Golden Gate as early as Wednesday morning. Also, expect
increasing southerly winds on Wednesday morning, with winds becoming
locally quite strong and gusty by afternoon. The bulk of the
precipitation with this system is forecast to occur from Wednesday
afternoon through Wednesday night, with unsettled weather
expected to continue through at least Thursday night and possibly
into Friday. The Wednesday/Wednesday night system is currently
projected to produce moderate amounts of rainfall across our
forecast area, with brief heavy rain possible. Greatest rainfall
totals will likely be across the North Bay and locally farther
south in the coastal ranges. In these areas up to 2 inches of rain
are possible. But this is still four days out, and thus these
precipitation estimates are only rough estimates.
&&
.AVIATION...As of 10:22 PM PDT Saturday...Residual moisture in
the lower levels of the atmosphere is causing BKN-OVC cigs at
2,500-7,000 feet from the South Bay and East Bay to the north
Central Coast. Drying in the 850 mb to 300 mb layer will increase
outgoing nocturnal radiative cooling thus a patch or two of valley
fog is possible by morning, including KSTS IFR is forecast Sunday
morning.
Ongoing 925 mb cold air advection will turn neutral Sunday thus a
marine inversion is not forecast to return in the near term. However,
without the marine inversion it's still possible patchy IFR cigs
develop over the coastal waters and along the immediate coast at
times late tonight. The 850 mb 0C isotherm is forecast to reach
the Monterey Bay area Sunday thus lowering the freezing level to
near 5,000 feet with modifying temperatures arriving late Sunday
into Monday.
Vicinity of KSFO...Light westerly wind tonight. Tempo BKN cig 12z-16z
Sunday otherwise VFR tonight and Sunday.
SFO Bridge Approach...Similar to KSFO.
Monterey Bay Terminals...MVFR/VFR tonight, tempo IFR cigs and
visibilities are possible midnight into Sunday morning. BKN-OVC
cigs Sunday. 850 mb 0C isotherm arrives Sunday morning thus lowering
freezing levels prior to some modification in temperatures late
Sunday into Monday.
&&
.MARINE...as of 10:03 PM PDT Saturday...A strong high pressure
center located 1,300 miles off the Pacific Northwest coast will
extend a ridge over the California coastal waters tonight through
Tuesday. A weak cold front will move southeastward over the coastal
waters and bays late Sunday into Monday. A rapidly deepening low
center will develop over the Gulf of Alaska Sunday and Monday while
a strong warm front develops over the eastern Pacific and moves
eastward over the California coastal waters and bays Wednesday
morning reaching the Sacramento Valley Wednesday afternoon. Gusty
southerly winds and rain will accompany the warm frontal passage.
A cold front will then follow through the area Wednesday night.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
.Tngt...None.
PUBLIC FORECAST: Dykema
AVIATION/MARINE: Canepa
Visit us at www.weather.gov/sanfrancisco
Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/nwsbayarea
www.twitter.com/nwsbayarea
www.youtube.com/nwsbayareaNearby
Small Craft Advisories in California, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.